Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 14, 2008, 9:15 PM EDT for Warren County, Washington County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 9:15 PM EDT (01:15 UTC)
- Expired
- Jun 15, 2008, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -260 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 150123
FFWALY
NYC113-115-150415-
/O.NEW.KALY.FF.W.0003.080615T0115Z-080615T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
922 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF WHITEHALL...GRANVILLE AND HARTFORD
* UNTIL 1215 AM EDT
* AT 910 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT ROUTE
149 SOUTHWEST OF GRANVILLE HAD BEEN CLOSED DUE TO FLOODING. HEAVY
RAIN CONTINUES TO FALL OVER NORTHERN WASHINGTON AND EASTERN WARREN
COUNTIES.
* IN WARREN COUNTY...THE HEAVIEST RAIN HAS FALLEN BETWEEN BRANT
LAKE...NORTH BOLTON AND ROGERS ROCK CAMPGROUND. RADAR ESTIMATES
THAT UP TO 4 INCHES HAS FALLEN IN THIS AREA.
* IN WASHINGTON COUNTY THE HEAVIEST RAIN HAS FALLEN BETWEEN
WHITEHALL...FORT ANN...EAST HARTFORD...SOUTH GRANVILLE AND
RACEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4377 7334 4363 7342 4358 7341 4357 7340
4362 7336 4362 7330 4359 7327 4358 7328
4354 7324 4333 7324 4334 7341 4346 7390
4374 7400 4381 7338
TIME...MOT...LOC 0115Z 180DEG 0KT 4358 7360
$$
SND1 follow-up statement
000
WGUS71 KALY 150346
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1142 PM EDT SAT JUN 14 2008
NYC113-115-150415-
/O.CON.KALY.FF.W.0003.000000T0000Z-080615T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-WASHINGTON NY-
1142 PM EDT SAT JUN 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTHERN WASHINGTON AND NORTHEAST WARREN COUNTIES...
ALTHOUGH THUNDERSTORMS CONTAINING HEAVY RAINFALL HAVE TAPERED OFF
ACROSS THE WARNING AREA...ADDITIONAL RUNOFF WILL CONTINUE FOR A FEW
MORE HOURS. THIS ADDITIONAL RUNOFF WILL LIKELY LEAD TO HIGH WATER
LEVELS ON SMALL STREAMS AND CREEKS...AND POSSIBLE WATER COVERED
ROADWAYS ACROSS THE WARNING AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGERS ROCK
CAMPGROUND...EAGLE POINT CAMPGROUND...CHESTERTOWN...HULETTS LANDING
AND HAGUE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4377 7334 4363 7342 4358 7341 4357 7340
4362 7336 4362 7330 4359 7327 4358 7328
4354 7324 4333 7324 4334 7341 4346 7390
4374 7400 4381 7338
TIME...MOT...LOC 0342Z 180DEG 0KT 4358 7360
$$
KLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 8:13 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 14, 8:13 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 813 PM EDT SAT JUN 14 2008 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE EAST FROM THE OHIO VALLEY AND EASTERN GREAT LAKES REGION ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND...WITH SHOWERS AND THUNDERSTORMS TONIGHT. A WEAK WAVE OF LOW PRESSURE WILL SLIDE SOUTH OF LONG ISLAND SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA ON MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN THE ALY FCST AREA AHEAD OF THE COLD FRONT MOVING INTO WRN NY. THE WATER VAPOR LOOP WITH RUC OVERLAYED SHOWS SOME SHORTWAVE ENERGY MOVING NORTHEAST OF KY INTO THE OH VALLEY. THE SHORT RANGE GUIDANCE ALL INDICATE A WEAK SFC CYCLONE FORMING ALONG THE SLOW MOVING FRONTAL BOUNDARY EARLY THIS EVENING PRODUCING A SWATHE OF MODERATE TO HEAVY PCPN. THE GUIDANCE IS HAVING TROUBLE RESOLVING EXACTLY WHERE TO PUT THE HEAVY PCPN. WE BELIEVE A BLEND OF THE NAM/GFS/CAN REGIONAL WOULD HAVE THE HEAVIEST RAINFALL OCCUR FROM THE ERN CATSKILLS...CAPITAL DISTRICT AND SRN VT SOUTH AND EAST. BACKING UP...ENOUGH HEATING HAS OCCURRED FOR SOME STRONG TO ISOLD SEVERE TSRAS TO FORM IN THE MID HUDSON VALLEY AND LITCHFIELD HILLS. 18Z LAPS SBCAPE ANALYSIS HAS 1500-3000 J/KG SOUTH AND EAST OF ALBANY. THE VIL OF THE DAY IS 58 KG/M2 OFF THE 12Z ALY SOUNDING. THE WIND FIELDS ARE VERY WEAK ALOFT WITH THE BEST DEEP SHEAR AROUND 20-25 KTS IN THE 0-6 KM. WE ARE IN A PULSE/QUASI PULSE ENVIRONMENT. A ROGUE SEVERE CELL OR TWO IS POSSIBLE WITH MARGINAL SEVERE HAIL AND GUSTY/DAMAGING WINDS. THE THREAT OF HEAVY RAIN IS THE GREATEST DUE PRECIPITABLE WATER VALUES /PWATS/ 2-3 STANDARD DEVIATIONS GREATER THAN NORMAL BASED ON THE SREFS AND GEFS. PWATS ARE IN THE 1.5-2.0 RANGE WHICH ARE 150-200% OF NORMAL. AFTER 00Z...A TRANSITION TO EMBEDDED THUNDERSTORMS...AND A STRATIFORM RAINSHIELD WILL LIKELY OCCUR. WE WILL MENTION RAIN...HEAVY AT TIMES...WITH ISOLD-SCT TSRAS OVERNIGHT. WE WENT A FEW DEGREES WARMER THAN A NGM/AVNMOS BLEND WITH LOWS IN THE M50S TO L60S IN THE MTNS AND HILLS...AND L60S TO U60S IN THE VALLEYS. WE BELIEVE HIGH FFG VALUES IN THE 3-6 HR TIME RANGE VARYING FROM 3 TO 4.5 INCHES SHOULD PRECLUDE ANY WATCH AT THIS TIME. SEE THE HYDRO SECTION WITH MORE DETAILS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... MAIN ISSUES THIS PERIOD WILL BE A PAIR OF WAVES THAT MOVE ACROSS THE REGION BRINGING POTENTIAL OF HEAVY RAIN. BOTH NAM AND GFS AGREE ON SURFACE WAVE MOVING SOUTH OF LONG ISLAND ON SUNDAY. GFS IS QUICKER TO MOVE RAINFALL OUT...GONE BY MORNING...WHILE GFS LINGERS INTO THE AFTERNOON. MAIN IMPACT FROM THIS STORM WILL BE FELT ACROSS THE EASTERN HALF OF THE CWA. A SOAKING RAIN IS LIKELY INTO THE MORNING HOURS FOR THE EASTERN PART OF THE CWA. MEANWHILE...TO THE WEST DRIER CONDITIONS WILL PREVAIL. BY AFTERNOON...LOW PULLS AWAY AND CLEARING WORKS INTO THE REGION. GIVEN CLOUDS AND PRECIP...EXPECT LOWER TEMPERATURES FOR SOUTHERN/EASTERN AREAS. WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY NIGHT OFFERING A BRIEF PERIOD OF DRY WEATHER. BY MONDAY...CUTOFF APPROACHES REGION. AGAIN GFS AND NAM SPIN UP ANOTHER WAVE AND TRACK IT ACROSS THE EASTERN CWA MONDAY NIGHT. BASED ON LOCAL RESEARCH WITH WARM SEASON CUTOFFS...POTENTIAL FOR SOME HEAVY RAIN FROM THIS SYSTEM. PREFERRED LOCATION FOR RAINFALL IS AS DEPICTED BY MODELS TO THE SOUTHEAST OF MAIN UPPER LOW. TRACK OF WAVE ALLOWS LOW LEVEL FLOW TO BACK TO THE SOUTHEAST BRINGING IN AMPLE ATLANTIC MOISTURE /PWS 1.5 INCHES PLUS/ WITH UPSLOPE FLOW INTO THE CATSKILLS. GIVEN THAT WE ARE TALKING ABOUT PERIOD 5...AND POTENTIAL FOR CUTOFFS TO HAVE A MIND OF THEIR OWN...WILL NOT GO HIGHER THAN CHANCE POPS AT THIS POINT. WILL NOTE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IN HWO. AS FAR AS SEVERE POTENTIAL GOES ON MONDAY...RIGHT NOW CHANCES LOOK TO BE LIMITED. CAPE IS ABOUT 500 TO 1000 J/KG...WITH LAPSE RATES MODEST A 6-6.5C/KM. ZERO TO 6KM SHEAR IS RESPECTABLE AT 35-40 KTS. AT THIS POINT...CONFIDENCE ON SEVERE CHANCES FOR MONDAY...NIGHT HIGH ENOUGH TO INCLUDE IN HWO. && .LONG TERM /TUESDAY THROUGH SATURDAY/... LOW PRESSURE BEGINS TO CUT OFF AT THE BEGINNING OF THE PERIOD... AFTER THE PASSAGE OF A COLD FRONT FROM THE WEST. THIS WILL MEAN EXTENSIVE CLOUDINESS THROUGH THE PERIOD...AND A CHANCE OF SHOWERS EACH DAY...WITH IMPROVEMENT IN TIME FOR THE WEEKEND AS THIS IS WHEN THE LOW IS EXPECTED TO BEGIN ITS MOVE OUT OF THE REGION. WITH SUNSHINE LACKING AND SEASONABLY COOL TEMPERATURES RESULTING...HAVE LEFT MENTION OF THUNDERSTORMS OUT...ALTHOUGH A RENEGADE TS IS ALWAYS POSSIBLE IN JUNE WHERE THE SUN MANAGES TO POKE THROUGH. WENT WITH HPC FIGURES...WHICH AVERAGES A FEW DEGREES MILDER FOR HIGHS THAN THE MEX GUIDANCE. LOW TEMPS ARE CLOSE. AS IS TYPICAL WITH CLOSED SYSTEMS...NO GREAT SURFACE WIND FLOW IS EXPECTED. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SHOWERS AND EMBEDDED TSTMS WILL GRADUALLY DECREASE IN AREAL COVERAGE FROM W TO E THROUGH 02Z/SUN...WITH PERHAPS SOME ISOLATED TO SCATTERED ADDITIONAL SHOWERS LINGERING UNTIL 04Z/SUN. EXPECT MVFR WITH EMBEDDED IFR CONDITIONS...MAINLY FOR VSBYS...OVER THE NEXT COUPLE OF HOURS...WITH MAINLY MVFR LINGERING OVERNIGHT. SOME ADDITIONAL IFR IS POSSIBLE...ESP AT KGFL. FOR SUN...AREAS OF MVFR VSBYS SHOULD BECOME VFR BY MID/LATE MORNING. WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND SHOULD BECOME W TO NW ON SUNDAY AT LESS THAN 10 KT. OUTLOOK... SUN PM-EARLY MON...VFR...NO SIG WX. LATE MON...MAINLY VFR...WITH AREAS MVFR IN SCT SHWRS/TSTMS TUE-WED...MAINLY VFR...WITH MVFR...IN WDLY SCT SHWRS/TSTMS. && .FIRE WEATHER... A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. WEAK LOW PRESSURE WILL TRACK SOUTH OF LONG ISLAND TONIGHT INTO SUNDAY MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LINGER INTO THIS EVENING. A WET FLAG WAS RAISED FOR THIS AFTERNOON AND TONIGHT WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE MAJORITY OF EASTERN NEW YORK AND WESTERN NEW ENGLAND. THE RELATIVE HUMIDITY WILL RECOVER TO 100 PERCENT TONIGHT...AND DROP TO 40 TO 60 PERCENT SUNDAY AFTERNOON. RAINFALL WILL AVERAGE BETWEEN HALF AND THREE QUARTERS OF AN INCH...BUT SINCE SOME CONVECTION IS EXPECTED...AMOUNTS ARE LIKELY TO VARY WIDELY OVER SMALL AREAS. THE WINDS WILL BE SOUTHEAST TO SOUTH TO SOUTHWEST AROUND 10 MPH TODAY...THEN SHIFT TO THE NORTHWEST 5 TO 10 MPH TONIGHT FOLLOWING THE FRONTAL PASSAGE. ON SUNDAY WINDS WILL BE NORTHWEST 10 TO 15 MPH. && .HYDROLOGY... WEAK MID LEVEL STEERING FLOW...COMBINED WITH PWS ON MORNING KALB SOUNDING OF 1.92 INCHES /2.5 STANDARD DEVIATIONS ABOVE NORMAL/ AND ONGOING THUNDERSTORM ACTIVITY POINT TO THE LIKELIHOOD OF URBAN AND SMALL STREAM ADVISORY TYPE FLOODING INTO TONIGHT WHERE STORMS DEVELOP. ADDITIONAL STORMS MOVING INTO THE REGION FROM THE SOUTHWEST WILL NEED TO BE WATCHED FOR TRAINING OVER AREAS NOW RECEIVING HEAVY RAIN. SOME PONDING OF WATER IS LIKELY TO OCCUR ON ROADS AND PARKING AREAS DURING AND IMMEDIATELY AFTER HEAVY DOWNPOURS...AND SHARP WITHIN-BANK RISES ON STREAMS ARE POSSIBLE AS WELL. OVER THE LARGER RIVERS BASIN-WIDE RAINFALL IS NOT EXPECTED TO AMOUNT TO ENOUGH TO CAUSE RIVERS TO RISE MORE THAN AN INCH OR TWO AS MOST OF THE RAIN WILL JUST SOAK INTO THE GROUND. ADDITIONAL HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE AREA. FLOOD POTENTIAL FOR THIS SYSTEM WILL BE DEPENDENT ON HOW MUCH PRECIPITATION FALLS TONIGHT INTO SUNDAY...AND LOCATION OF HEAVY RAINFALL ON MONDAY. AT THIS POINT...IT IS TOO EARLY TO MAKE ANY DEFINITIVE STATEMENTS ON FLOOD POTENTIAL. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...OKEEFE LONG TERM...ELH AVIATION...KL/OKEEFE FIRE WEATHER...OKEEFE HYDROLOGY...WASULA/OKEEFE
Hazardous weather outlook, Jun 14, 4:48 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 448 PM EDT SAT JUN 14 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 448 PM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORMS WILL MOVE EAST AT 5 TO 10 MPH. SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL LEAD TO URBAN AND SMALL STREAM ADVISORY FLOODING WHERE THUNDERSTORMS DEVELOP. ISOLATED FLASH FLOODING IS POSSIBLE IN STEEP TERRAIN AND AREAS WHERE THUNDERSTORM PERSIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL IS POSSIBLE SUNDAY MORNING...MAINLY EAST OF THE HUDSON VALLEY. THIS RAIN MAY LEAD TO ADDITIONAL URBAN AND SMALL STREAM FLOODING. ISOLATED FLASH FLOODING REMAIN POSSIBLE IN THESE AREAS...AGAIN IN STEEPER TERRAIN. ADDITIONAL HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT. FLOOD POTENTIAL WILL DEPEND ON TONIGHTS RAINFALL AND EXACT LOCATION OF HEAVY RAINFALL MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AS SPECIFIED IN SPOTTER TRAINING. OKEEFE
In the hours before
Local storm report, Jun 14, 7:51 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
751 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD NEW MILFORD 41.59N 73.41W
06/14/2008 LITCHFIELD CT LAW ENFORCEMENT
FOLLOWING ROADS CLOSED IN TOWN...2ND HILL ROAD...SUMMIT
RD...HEACOCK CROSSBROOK RD
&&
ROKEEFESpecial weather statement, Jun 14, 7:55 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 755 PM EDT SAT JUN 14 2008 NYZ043-084-150030- NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY- 755 PM EDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST WASHINGTON COUNTY THROUGH 830 PM EDT... AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GRANVILLE... OR ABOUT 13 MILES NORTH OF SALEM...AND MOVING EAST AT 11 MPH. THE THUNDERSTORM WILL BE NEAR... GRANVILLE BY 805 PM EDT. WIND GUSTS UP TO 45 MPH ARE ALSO POSSIBLE WITHIN THIS STORM. KL
Local storm report, Jun 14, 8:21 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 5 NNE COPAKE 42.17N 73.52W
06/14/2008 COLUMBIA NY FIRE DEPT/RESCUE
TREES REPORTED DOWN IN CRARYVILLE...COPAKE.
&&
ROKEEFESpecial weather statement, Jun 14, 8:35 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 835 PM EDT SAT JUN 14 2008 NYZ043-084-150115- NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY- 835 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORMS WILL PERSIST IN NORTHEAST WASHINGTON COUNTY THROUGH 915 PM... AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS UP TO 50 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF GRANVILLE TO 7 MILES SOUTHEAST OF WHITEHALL TO 9 MILES SOUTH OF FAIR HAVEN TO 12 MILES WEST OF DANBY TO 11 MILES NORTH OF SALEM...AND MOVING EAST AT NORTHEAST 14 MPH. THUNDERSTORMS WILL BE NEAR... EAST WHITEHALL BY 840 PM EDT 6 MILES SOUTH OF LOW HAMPTON BY 845 PM EDT HAMPTON BY 850 PM EDT HAMPTON FLATS BY 855 PM EDT. KL
Local storm report, Jun 14, 8:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL WINCHESTER CENTER 41.90N 73.14W
06/14/2008 E1.00 INCH LITCHFIELD CT PUBLIC
0300 PM HAIL WINSTED 41.93N 73.07W
06/14/2008 E0.75 INCH LITCHFIELD CT TRAINED SPOTTER
0333 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
TREE DOWN.
0335 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN
0335 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
TREES DOWN
0335 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
SEVERAL SIX INCH DIAMETER TREES DOWN
0354 PM TSTM WND DMG 2 E TORRINGTON 41.83N 73.08W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN.
0425 PM FLASH FLOOD BURRVILLE 41.87N 73.09W
06/14/2008 LITCHFIELD CT PUBLIC
THREE FEET OF WATER COVERING OLD ROUTE 8...WINSTED RD.
0445 PM TSTM WND GST WATERTOWN 41.61N 73.12W
06/14/2008 E65.00 MPH LITCHFIELD CT NWS EMPLOYEE
0529 PM TSTM WND DMG 5 NNE COPAKE 42.17N 73.52W
06/14/2008 COLUMBIA NY FIRE DEPT/RESCUE
TREES REPORTED DOWN IN CRARYVILLE...COPAKE.
0540 PM TSTM WND DMG POUGHKEEPSIE 41.70N 73.92W
06/14/2008 DUTCHESS NY LAW ENFORCEMENT
TREES AND WIRES DOWN. LAW ENFORCEMENT REPORTS TREES AND
WIRES DOWN COUNTYWIDE.
0620 PM TSTM WND DMG NEW MILFORD 41.59N 73.41W
06/14/2008 LITCHFIELD CT LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
0634 PM TSTM WND DMG MARBLE DALE 41.66N 73.37W
06/14/2008 LITCHFIELD CT AMATEUR RADIO
TREES DOWN.
0700 PM FLASH FLOOD NEW MILFORD 41.59N 73.41W
06/14/2008 LITCHFIELD CT LAW ENFORCEMENT
FOLLOWING ROADS CLOSED IN TOWN...2ND HILL ROAD...SUMMIT
RD...HEACOCK CROSSBROOK RD
&&
KLIPTONLocal storm report, Jun 14, 9:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
906 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM FLASH FLOOD 2 SW GRANVILLE 43.39N 73.29W
06/14/2008 WASHINGTON NY LAW ENFORCEMENT
STATE ROUTE 149 NEAR DODGE HILL ROAD CLOSED DUE TO
WASHOUT.
&&
KLIPTONNearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.